Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q:  If your androgen levels are too low, can this cause you to have hair loss or thinning all over your body? I took Aldactone and Proscar and noticed a change in my body shape (apple) and developed dramatic thinning all over. I started taking Estratest after my hysterctomy and developed androgenic alopecia. I am still taking proscar 5mg. per day, and am now on Premarin 1.25mg. per day? All of my lab values are normal except testerone. Is the new drug similar to Proscar going to be available soon, and would it be a consideration for me??

A: Androgens inactivate the hair follicles in susceptible women. Low androgens do not cause hair loss. Estratest has estrogen and testosterone in it and I have seen women who have developed testosterone related problems with it such as hair loss, increased facial and body hair and oily skin and acne. However, hair loss after hysterectomy can also be related to low estrogen levels, especially when the ovaries have been removed. Estrogen and hair loss is discussed in more detail in my article on alopecia.

Hope this is helpful.

Sincerely,
Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by